Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 76, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Nov 16, 2008, 4:00 AM CST for Walton County, Florida. It took effect at Nov 16, 2008, 11:00 AM CST. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2008, 4:00 AM CST (10:00 UTC)
- In effect from
- Nov 16, 2008, 11:00 AM CST
- Expired
- Nov 16, 2008, 12:36 PM CST
- In force
- 96 min
- Issued by
- NWS Mobile, AL
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 00:00Z, 10.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- -145 m²/s²
- 0-3 km storm-relative helicity
- -64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 161000 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 400 AM CST SUN NOV 16 2008 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR THE WEST FLORIDA PANHANDLE DUE TO THE LIKELIHOOD OF A SUSTAINED PERIOD OF HUMIDITY BELOW 35 PERCENT... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR THE WEST FLORIDA PANHANDLE DUE TO THE POSSIBILITY OF A SUSTAINED PERIOD OF HUMIDITY BELOW 35 PERCENT... .COOL DRY AIR IS MOVING INTO THE AREA AHEAD OF A CANADIAN HIGH. NORTH WINDS WILL REMAIN 5 TO 10 MPH TODAY AND LIGHT OVERNIGHT. IT IS LIKELY THAT THIS AFTERNOON A SUSTAINED PERIOD OF RELATIVE HUMIDITY BELOW 35 PERCENT WILL OCCUR OVER THE WEST FLORIDA PANHANDLE. ON MONDAY AFTERNOON A SUSTAINED PERIOD OF RELATIVE HUMIDITY BELOW 35 PERCENT IS POSSIBLE. FLZ001>006-008-170200- /O.UPG.KMOB.FW.A.0067.081116T1800Z-081117T0000Z/ /O.NEW.KMOB.FW.W.0076.081116T1700Z-081116T2200Z/ /O.NEW.KMOB.FW.A.0068.081117T1800Z-081118T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- COASTAL WALTON- 400 AM CST SUN NOV 16 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CST THIS AFTERNOON FOR THE WEST FLORIDA PANHANDLE DUE TO THE LIKELIHOOD OF A SUSTAINED PERIOD OF HUMIDITY BELOW 35 PERCENT... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR THE WEST FLORIDA PANHANDLE DUE TO THE POSSIBILITY OF A SUSTAINED PERIOD OF HUMIDITY BELOW 35 PERCENT... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CST THIS AFTERNOON FOR THE WEST FLORIDA PANHANDLE DUE TO THE LIKELIHOOD OF A SUSTAINED PERIOD OF HUMIDITY BELOW 35 PERCENT. A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON FOR THE WEST FLORIDA PANHANDLE DUE TO THE POSSIBILITY OF A SUSTAINED PERIOD OF HUMIDITY BELOW 35 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
1 follow-up statement
000 WWUS84 KMOB 161836 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 1236 PM CST SUN NOV 16 2008 ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR THE WEST FLORIDA PANHANDLE FOR THE POSSIBILITY OF A SUSTAINED PERIOD OF LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR THE WEST FLORIDA PANHANDLE FOR THE POSSIBILITY OF A SUSTAINED PERIOD OF LOW HUMIDITY... ...THE RED FLAG WARNING FOR THIS AFTERNOON FOR THE WEST FLORIDA PANHANDLE WAS CANCELLED... .HIGH PRESSURE OVER SOUTH TEXAS WILL MOVE TO ALABAMA LATER TONIGHT AND BE REINFORCED MONDAY NIGHT. THIS WILL BRING MORE COOL AND DRY AIR INTO THE AREA...PERSISTING INTO MID WEEK. FLZ001>006-008-171200- /O.CAN.KMOB.FW.W.0076.000000T0000Z-081116T2200Z/ /O.NEW.KMOB.FW.A.0069.081118T1800Z-081118T2300Z/ /O.EXT.KMOB.FW.A.0068.081117T1700Z-081118T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- COASTAL WALTON- 1236 PM CST SUN NOV 16 2008 ...FIRE WEATHER WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON... ...RED FLAG WARNING IS CANCELLED... A FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON AND A FIRE WEATHER WATCH HAS BEEN ISSUED FOR TUESDAY AFTERNOON. THE RED FLAG WARNING FOR THIS AFTERNOON HAS BEEN CANCELLED. HIGH PRESSURE MOVING ACROSS THE AREA LATER TONIGHT INTO MID WEEK WILL BRING DRIER AIR TO THE REGION. A FIRE WEATHER WATCH IS IN EFFECT MONDAY AND TUESDAY AFTERNOON FOR THE WEST FLORIDA PANHANDLE DUE TO THE POSSIBILITY OF A SUSTAINED PERIOD OF HUMIDITY BELOW 35 PERCENT. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Nov 16, 4:00 AM CST, 0 minutes earlier.
Area forecast discussion, Nov 16, 4:00 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 AM CST SUN NOV 16 2008
.SHORT TERM...(TODAY AND TONIGHT)...UPPER AIR ANALYSIS THIS MORNING
SHOWS A SHARP TROUGH PIVOTING QUICKLY EASTWARD THROUGH THE SOUTHEAST
UNITED STATES. ON ITS EAST SIDE CLOUDS EXTEND FROM THE APPALACHIANS
SOUTHWEST THROUGH TENNESSEE AND INTO NORTHERN ALABAMA AND
MISSISSIPPI. ON THE WEST SIDE QUASI-GEOSTROPHIC FORCING ON THE LEFT
FRONT QUADRANT OF A 110-120 KNOT 300 MB JET STREAK ORIENTED FROM THE
MID MISSISSIPPI VALLEY INTO NORTHERN ALABAMA IS BRINGING CLOUDS OVER
MISSOURI BUT ISENTROPIC SINKING TO THE SOUTH WILL PROBABLY EVAPORATE
THEM. EMBEDDED IN THE DEEP COLD ADVECTION OF THE NORTH TO NORTHWEST
FLOW TODAY HERALDS A COOL DRY SUNNY TO MOSTLY SUNNY DAY. UPPER
TROUGH IN THE SOUTHEAST WILL LIFT NORTHEAST QUICKLY CARRYING
ASSOCIATED JET STREAK DYNAMICS AND CLOUDS WITH IT. A STRONG SURFACE
RIDGE WILL BUILD EASTWARD ACROSS THE GULF COAST. CONSIDERING A
GREATER POSSIBILITY OF DECOUPLING FOLLOWED BY CALM OR LIGHT WINDS
TONIGHT WITH THIS AIRMASS IN PLACE...OVERNIGHT LOWS MAY REACH THE
LOWER TO MID 30S. SOME ISOLATED SPOTS IN THE INTERIOR COULD REACH
THE UPPER 20S. OVER THE BEACHES...UPPER 30S/LOWER 40S. /10
.SHORT TERM...(MONDAY THROUGH TUESDAY)...WITHOUT MUCH WIND TO MIX
THINGS OUT...TEMPERATURE WILL RETURN TO MIDDLE 60S MONDAY WITH
ANOTHER DRY FRONT ON TUESDAY...DROPPING THE TEMPERATURES BACK A BIT.
CONTINUED ISENTROPIC SINKING ON THE AFOREMENTIONED WEST SIDE OF THAT
DEEP TROUGH WILL BE A LARGE PART OF THAT. /77
.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY) COLD FRONT WILL MOVE
QUICKLY ACROSS THE CWA DURING THE DAY THURSDAY WITH NO RAIN
ASSOCIATED THEREWITH. ISENTROPIC SINKING WILL BRING REBOUNDING
TEMPERATURES AND LOW HUMIDITY. CONTINUING MARCH OF FRONTS ACROSS THE
AREA WILL MINIMIZE MOISTURE RETURN AND RAIN WILL STAY OUT OF THE
PICTURE THROUGH THE PERIOD. /77
.AVIATION 12Z ISSUANCE...COULD SEE SOME CUMULUS AT 4KFT MAINLY
BETWEEN 12 AND 15Z AND OVER THE NORTHERN ZONES. CLOUDS SHOULD THEN
BE ON THE WAY OUT OR DISSIPATING IN THE DRY AIR. VFR CONDITIONS
EXPECTED AT TERMINALS NEXT 24 HOURS. /10
&&
.MARINE...CMAN/BUOY DATA COLLECTION PLATFORMS THIS MORNING SHOWS
STRONG OFFSHORE FLOW FROM 20 TO 30 KNOTS (INCLUDING GUSTS). THIS IS
THE RESULT OF COLD ADVECTION AS WELL AS THE STRONGEST PART OF HIGH
PRESSURE RIDGE STILL WEST OF THE AREA. CONSIDERING THIS...SMALL
CRAFT ADVISORIES WILL REMAIN IN EFFECT UNTIL 9 AM CST. THE HIGH IS
FORECAST TO BUILD EASTWARD RESULTING IN DECREASING WIND AND
SUBSIDING SEA STATE LATER THIS MORNING. NEXT FRONTAL PASSAGE BRINGS A
STRONGER CANADIAN RIDGE OF HIGH PRESSURE INTO THE GULF COAST EARLY
NEXT WEEK...CAUSING ANOTHER PERIOD OF STRONG OFFSHORE FLOW AND
BUILDING SEAS BEGINNING MONDAY NIGHT AND CONTINUING THROUGH TUESDAY.
WINDS DECREASE AND SEAS SUBSIDE BY WEDNESDAY WITH YET ANOTHER FRONT
IMPACTING THE MARINE AREA ON THURSDAY. NOT EXPECTING MUCH IN THE WAY
OF PRECIPITATION WITH THESE FRONTS DUE TO LACK OF DEEP LAYER
MOISTURE...JUST A REINFORCEMENT IN THE HIGH PRESSURE SYSTEMS. /10
&&
.FIRE WEATHER...
UPGRADED THE FIRE WEATHER WATCH TODAY TO A RED FLAG WARNING ADDING
A FIRE WEATHER WATCH MONDAY IN THE WEST FLORIDA PANHANDLE. GUIDANCE
CONFIRMS WE HAVE 5 HOUR RH < 30% TODAY AND MONDAY...AND POSSIBLY
TUESDAY AND WEDNESDAY. HOWEVER FIRE WEATHER WATCHES ARE NOT NOW IN
EFFECT ON THOSE DAYS. ISENTROPIC SINKING ON THE WEST SIDE OF THAT
DEEP TROUGH MENTIONED IN THE SHORT TERM WILL PLAY A LARGE PART OF THE
REST OF THE WEEK BEING PRETTY DRY. WILDFIRE CONDITIONS MAY LINGER
THROUGH THE WEEK AS A SERIES OF DRY FRONTS PASS THROUGH PREVENTING
RETURN FLOW OFF THE GULF.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 57 35 65 40 / 00 00 00 05
PENSACOLA 59 38 66 43 / 00 00 00 05
DESTIN 58 43 63 52 / 00 00 00 05
EVERGREEN 55 33 65 36 / 00 00 05 05
WAYNESBORO 55 33 65 36 / 00 00 00 05
CAMDEN 55 35 63 36 / 00 00 00 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 11 AM SUNDAY TO 4 PM SUNDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
FIRE WEATHER WATCH FROM NOON MONDAY TO 6 PM MONDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...AND MOBILE BAY.
SMALL CRAFT ADVISORY UNTIL 3 PM SUNDAY FOR THE FOLLOWING ZONES:
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Nov 15, 5:26 AM CST, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 526 AM CST SAT NOV 15 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-161200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 526 AM CST SAT NOV 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. STRONG OFFSHORE WINDS WILL RESULT IN HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT. NO OTHER FORMS OF HAZARDOUS WEATHER ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG OFFSHORE WINDS DURING SUNDAY MORNING AND AGAIN MONDAY NIGHT AND TUESDAY MORNING WILL RESULT IN HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT. DRY CONDITIONS WILL INCREASE THE RISK OF WILDFIRES ON SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER IS NOT EXPECTED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 4:00 AM CST | Fire Weather Watch | MOB | Walton | 25 hr |
| Nov 16, 12:36 PM CST | Fire Weather Watch | MOB | Walton | 41 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.